Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Oct 13, 2011, 4:20 AM CDT. It took effect at Oct 14, 2011, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2011, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 14, 2011, 9:00 AM CDT
- Expired
- Oct 13, 2011, 3:37 PM CDT
- In force
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Oct 13, 3:52 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 13, 3:52 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CDT THU OCT 13 2011 .SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN PLAYER DURING THIS FORECAST PERIOD IS THE PASSAGE OF THE SLOW MOVING NEGATIVE TILTED UPPER TROUGH. LEADING EDGE OF THE PCPN AT 09Z EXTENDED FROM EGV TO AIG TO OSH...AND HAS NOT SHOWN MUCH MOVEMENT TO THE EAST OVERNIGHT. LOCATIONS TO THE WEST OF THIS LINE CAN EXPECT ONGOING SHOWERS TODAY. EXPECT SOME MOVEMENT OF THE SHOWERS INTO EAST CENTRAL WISCONSIN THIS MORNING AS A VORT IN THE TROUGH WORKS FROM IOWA INTO NORTHERN ILLINOIS THIS MORNING. HOWEVER A FEED OF SLIGHTLY DRIER AIR FROM LOWER MICHIGAN INTO NORTHEAST WISCONSIN WILL PROVIDE SOME RESISTANCE WITH THE PCPN REACHING THIS AREA THIS MORNING SO WILL KEEP THE LOW END CHC POPS GOING THIS MORNING BEFORE WIDESPREAD CAT POPS LATER TODAY AND CONTINUING INTO TONIGHT BEFORE DIMINISHING FROM SOUTHWEST TO NORTHEAST TONIGHT. SYSTEM PCPN FROM THE TROUGH MAY LINGER OVER FAR NORTHEAST WISCONSIN FRIDAY MORNING BUT THE MAIN POTENTIAL WILL BE THE INSTABILITY SHOWERS AS THE MID LEVEL CAA SETTLES INTO THE AREA. WILL KEEP SLIGHT CHC OR CHC WORDING GOING ALL DAY BUT ANTICIPATE THE BEST OPPORTUNITY WILL BE PEAK HEATING IN THE AFTERNOON AS THE H5 TEMPS OF -20 TO -24 SETTLES. INSTABILITY MINIMAL TODAY FOR THUNDERSTORMS. LIGHTNING DETECTION DATA SUGGESTS ISOLATED STRIKES NEAR THE VORT OVER NORTHERN ILLINOIS AND ANOTHER PIECE OF ENERGY OVER NORTHERN MINNESOTA EARLY THIS MORNING. BUT TSRA POTENTIAL APPEARS TOO ISOLATED TO ADD TODAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. CHANCE FOR PRECIPITATION IS MAIN CONCERN DURING THIS PART OF THE FORECAST. WENT WITH CHANCE POPS IN THE EXTREME NORTHEAST PART OF THE FORECAST AREA ON FRIDAY NIGHT AS BOTH THE SURFACE AND 500MB LOWS EAST OF THE STATE CONTINUE TO MOVE AWAY FROM WISCONSIN. WEAK RIDGING ON SATURDAY SHOULD KEEP THINGS DRY...BUT A FAST MOVING SYSTEM IN THE LOW AMPLITUDE FLOW ALOFT IS EXPECTED TO BRING A CHANCE FOR SHOWERS BACK TO THE SOUTHERN PART OF THE AREA ON SATURDAY NIGHT. THE CHANCE OF SHOWERS SHOULD CONTINUE IN THE SOUTHEAST PART OF THE FORECAST AREA ON SUNDAY AS THE SYSTEM DEPARTS. A CHANCE FOR SHOWERS RETURNS TO THE AREA FOR MONDAY NIGHT AND TUESDAY AS A STRENGTHENING SURFACE LOW PASSES SOUTH OF WISCONSIN AND A 500MB TROUGH AXIS MOVES ACROSS THE AREA. HAVE A SMALL AREA OF CHANCE POPS GOING IN THE EXTREME EAST ON TUESDAY NIGHT AS THE SYSTEM DEPARTS...THEN ONLY SLIGHT CHANCE POPS AT MOST FOR THE REST OF THE FORECAST PERIOD. TEMPERATURES SHOULD BE NEAR OR A LITTLE BELOW NORMAL FOR THE END OF THIS WEEK INTO THE FIRST HALF OF NEXT WEEK. && .AVIATION...WIDESPREAD IFR CIGS AND MVFR VSBYS TO SPREAD OVER THE AREA TODAY INTO TONIGHT AS SHOWERS MOVE FROM WEST TO EAST OVER THE REGION. A FEW SHOWERS MAY PRODUCE LIFR CIGS AND IFR VSBYS AT TIMES. && .MARINE...POTENTIAL SCA CRITERIA TO BE MET FRIDAY INTO SATURDAY AS CAA ON NORTHWEST WINDS INCREASE OVER THE RELATIVE WARMER WATERS. COORDINATED A GALE WATCH FOR THE NORTHERN PART OF THE BAY WITH THE NWS MQT OFFICE...WITH THE PRIMARY FOCUS OF GALE FORCE GUSTS AT THE DEATHS DOOR PASSAGE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG
Hazardous weather outlook, Oct 12, 2:50 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT WED OCT 12 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY WEST OF A LINE FROM IRON MOUNTAIN TO CHILTON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY AS AN OCCLUDED FRONTAL BOUNDARY MOVES THROUGH THE REGION. ONCE AGAIN...NONE OF THESE STORMS ARE FORECAST TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-132000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A DEVELOPING AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION WILL RESULT IN BLUSTERY WEST TO NORTHWEST WINDS FRIDAY INTO SATURDAY. WIND GUSTS COULD REACH SMALL CRAFT ADVISORY LEVELS DURING THIS TIME WITH A FEW GUSTS APPROACHING GALE FORCE TOWARD OPEN WATERS BEYOND 5 NAUTICAL MILES FROM SHORE. AK/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:20 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| Oct 13, 3:37 PM CDT | Gale Warning | GRB | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.